Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On spaces with norms of negative and positive order

Author: Gideon Peyser
Journal: Proc. Amer. Math. Soc. 33 (1972), 81-88
MSC: Primary 46C05
MathSciNet review: 0296665
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The two Hilbert spaces $ {H_0}$ and $ {H_1}$ are defined to be a generating pair if $ {H_1}$ is a dense subspace of $ {H_0}$ and if the norm of an element in $ {H_1}$ is greater than or equal to the norm in $ {H_0}$. It is shown that the pair generates a sequence of spaces $ \{ {H_k}\}, - \infty < k < \infty $, such that any two spaces of the sequence form again a generating pair. Such a pair is shown to generate, in turn, a subsequence of $ \{ {H_k}\} $. Also, representation theorems are derived for bounded linear functionals over the spaces of the sequence $ \{ {H_k}\} $, generalizing the Lax representation theorem and the Lax-Milgram theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46C05

Retrieve articles in all journals with MSC: 46C05

Additional Information

Keywords: Hilbert space, norm, inner product, weaker space, stronger space, lower space, upper space, isometric isomorphism, correspondence, bounded linear functional, representation theorem
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society